Alert archive / Missouri / River Flood Warnings in 2010

River Flood Warning 285, NWS St. Louis, MO

September 26, 2010Lewis County, Missouri

NWS St. Louis, MO issued this river flood warning at Sep 26, 2010, 6:02 AM CDT for Lewis County, Missouri. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Sep 26, 2010, 6:02 AM CDT (11:02 UTC)
Expired
Sep 26, 2010, 1:25 PM CDT
In force
7 hr
Issued by
NWS St. Louis, MO
Flood severity
Minor

County Lewis County, MO

The radar

The St Louis radar (KLSX), 179 km from the middle of the area, began a volume at 11:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Middle Fabius River near Ewing (EWMM7). The gauge peaked at 12.20 ft at Sep 26, 2010, 2:00 AM CDT.

actionminormoderate101509/2609/27
Action stage
9.5 ft
Minor stage
12 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05498150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

147 
WGUS43 KLSX 261102
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
602 AM CDT SUN SEP 26 2010

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVER IN MISSOURI... 


  MIDDLE FABIUS RIVER NEAR EWING


.THIS FLOOD WARNING IS A RESULT OF RECENT HEAVY RAINFALL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC111-271102-
/O.NEW.KLSX.FL.W.0285.100926T1102Z-100927T1342Z/
/EWMM7.1.ER.100926T0546Z.100926T0915Z.100926T1342Z.NO/
602 AM CDT SUN SEP 26 2010

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MIDDLE FABIUS RIVER NEAR EWING
* UNTIL SUNDAY AFTERNOON.
* AT 5:30 AM SUNDAY THE STAGE WAS 12.3 FEET. 
* FLOOD STAGE IS 12.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS CURRENTLY CRESTING AND IS FORECAST TO FALL 
  BELOW FLOOD STAGE LATER THIS MORNING.


$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     09/27  09/28  09/29  09/30  10/01

MIDDLE FABIUS RIVER
  EWING           12.0   12.28       8.7    6.4    5.2    4.6    4.2
2 follow-up statements
716 
WGUS83 KLSX 261254
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
754 AM CDT SUN SEP 26 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN MISSOURI...


  MIDDLE FABIUS RIVER NEAR EWING


.THIS FLOOD WARNING IS A RESULT OF RECENT HEAVY RAINFALL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC111-271254-
/O.EXT.KLSX.FL.W.0285.000000T0000Z-100927T1429Z/
/EWMM7.1.ER.100926T0546Z.100926T0915Z.100926T1429Z.NO/
754 AM CDT SUN SEP 26 2010

THE FLOOD WARNING CONTINUES FOR
  THE MIDDLE FABIUS RIVER NEAR EWING
* UNTIL SUNDAY AFTERNOON.
* AT 7:30 AM SUNDAY THE STAGE WAS 12.2 FEET. 
* FLOOD STAGE IS 12.0 FEET. 
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER IS CURRENTLY CRESTING AND IS FORECAST TO FALL 
  BELOW FLOOD STAGE LATER THIS MORNING.

$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     09/27  09/28  09/29  09/30  10/01

MIDDLE FABIUS RIVER
  EWING           12.0   12.17      10.3    8.6    6.9    5.4    4.7
976 
WGUS83 KLSX 261825
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
125 PM CDT SUN SEP 26 2010

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
MISSOURI...

 
  MIDDLE FABIUS RIVER NEAR EWING


.THIS WILL BE THE LAST STATEMENT FOR THIS EVENT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC111-261855-
/O.CAN.KLSX.FL.W.0285.000000T0000Z-100927T1429Z/
/EWMM7.1.ER.100926T0546Z.100926T0915Z.100926T1330Z.NO/
125 PM CDT SUN SEP 26 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE MIDDLE FABIUS RIVER NEAR EWING.
* AT 12:30 PM SUNDAY THE STAGE WAS 10.7 FEET. 
* FLOOD STAGE IS 12.0 FEET. 
* THE RIVER FELL BELOW FLOOD STAGE AT 8:30 AM SUNDAY.
* FORECAST...THE RIVER IS FORECAST TO CONTINUE FALLING TO NEAR 6 FEET 
  BY WEDNESDAY.


$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     09/27  09/28  09/29  09/30  10/01

MIDDLE FABIUS RIVER
  EWING           12.0   10.71       9.0    7.6    6.2    5.3    4.6

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Sep 26, 2:56 AM CDT, 3 hours 6 minutes earlier.

Area forecast discussion, Sep 26, 2:56 AM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
256 AM CDT SUN SEP 26 2010

.DISCUSSION...
/254 AM CDT SUN SEP 26 2010/

A CHILLY...CLOUDY...DAMP SUNDAY MORNING IS EXPECTED AS THE UPPER LOW
CURRENTLY NEAR KPIA DRIFTS SOUTH-SOUTHWEST TO KSTL BY 18Z. VERY
LIGHT RAIN AND DRIZZLE HAS BEEN PREVALENT OVERNIGHT UNDERNEATH THE
DEVELOPING COLD CORE LOW (DVN 00Z SOUNDING RECORDED +4C AT 850MB).
BELIEVE THIS LIGHT RAIN/DRIZZLE WILL TRANSLATE SOUTH-SOUTHWEST
ACROSS THE EASTERN HALF OF THE CWA THIS MORNING SIMILAR TO WHAT IS
DEPICTED BY THE LATEST RUC AND HRRR MODEL SOLUTIONS.

CLOUD COVER AND LIGHT PRECIPITATION WILL CERTAINLY LIMIT THE MERCURY
RISING THIS MORNING...AND ANY BREAKS THIS AFTERNOON SHOULD QUICKLY
FILL WITH COLD TEMPERATURES ALOFT. MAV/MET GUIDANCE ARE NEARLY
IDENTICAL WITH HIGHS IN THE LOWER 60S. ALTHOUGH...I WOULDN'T BE
SURPRISED TO SEE A FEW LOCATIONS STAY IN THE 50S TODAY.

A COLD NIGHT AHEAD...IF THE CLOUDS DO INDEED CLEAR AS MODELS SUGGEST
FROM NORTHWEST TO SOUTHEAST. AT THIS POINT I CAN'T ARGUE WITH
MAV/MET GUIDANCE WITH MIDDLE TO UPPER 40S FORECAST ACROSS THE CWA.
HAVE ADDED PATCHY DENSE FOG IN RIVER VALLEYS DUE TO THE LIKELIHOOD
OF STEAM FOG.

NO CHANGES TO THE FORECAST PAST TONIGHT AS UPPER LOW MOVES EAST OF
THE AREA AND NORTHWEST FLOW DOMINATES WITH DRY FROPAS EXPECTED
MONDAY NIGHT/TUESDAY AND ANOTHER LATE IN THE WEEK. TEMPERATURES WILL
MODERATE AS HEIGHTS RISE...WITH THE WARMEST TEMPERATURES EXPECTED ON
THURSDAY AHEAD OF THE SECOND FROPA AS 850MB TEMPERATURES RISE ABOVE
+15C.

CVKING

&&

.AVIATION...
/1029 PM CDT SAT SEP 25 2010/

MID-UPPER LEVEL LOW WAS OVER SERN IA WITH A STRONG VORT MAX OVER E
CNTRL KS. THE VORT MAX WILL MOVE SEWD THROUGH SWRN MO LATE TGT
WHILE THE MID-UPPER LEVEL LOW MOVES SWD THROUGH W CNTRL AND SWRN
IL LATE TGT AND SUN MRNG AND TO SERN MO BY 00Z MON. A BAND OF
LIGHT TO MODERATE RAIN WAS MOVING SEWD TOWARDS STL/SUS. MUCH OF
THIS RAIN MAY BE SE OF STL/SUS BY 06Z SUN BUT WILL INCLUDE AT
LEAST LIGHT RAIN IN THE STL/SUS TAFS TIL 07Z SUN. SOME OF THE
LIGHT RAIN ACROSS ERN IA NWRN IL ASSOCIATED WITH THE MID-UPPER
LEVEL LOW COULD CLIP UIN AND STL LATE TGT INTO EARLY SUN MRNG BUT
WILL LIKELY LEAVE RAIN OUT OF UIN...AND OUT OF STL AFTER 07Z SUN
DEPENDING ON THE LATEST RADAR TRENDS. WITH LARGE AREA OF STRATUS
CLOUDS DROPPING SWD THROUGH NRN MO AND MODELS DEPICTING PLENTY OF
BOUNDARY LAYER MOISTURE FOR LATE TGT AND EARLY SUN MRNG WILL
FORECAST CEILING HEIGHTS OF AROUND 600 TO 1000 FT LATE TGT AND
EARLY SUN MRNG ALONG WITH LIGHT FOG. THE CEILING WILL GRADUALLY
RISE ON SUN INTO THE VFR CATAGORY IN UIN BY LATE MRNG...AND BY
EARLY AFTN IN COU...STL AND SUS. THE CLOUD CEILING SHOULD SCATTER
OUT BY EARLY SUN EVNG. N-NELY SFC WIND WILL CONTINUE WITH THE SFC
RIDGE CURRENTLY EXTENDING SWWD THROUGH NRN WI MN AND NEBRASKA
MOVING SLOWLY SEWD LATE TGT AND SUN. THE SFC WIND WILL BECOME
LIGHT SUN EVNG.

SPECIFICS FOR KSTL...MOST OF THE RAIN WILL MOVE SE OF STL BY 06Z
SUN...BUT MAY INCLUDE LIGHT RAIN IN THE STL TAF TIL 07Z SUN. THE
LOW STRATUS OVER NRN MO WILL ADVECT INTO STL LATE TGT WITH THE
CEILING DROPPING TO AROUND 600-1000 FT ALONG WITH LIGHT FOG. THE
CEILING SHOULD GRADUALLY RISE INTO THE MVFR CATAGORY BY LATE SUN
MRNG AND UP TO VFR BY EARLY SUN AFTN...EVENTUALLY SCATTERING OUT
BY LATE SUN AFTN OR EARLY EVNG. A N-NELY SFC WIND WILL CONTINUE...
AROUND 8 KTS LATE TGT...AROUND 11 KTS ON SUN...AND BECOMING LIGHT
SUN EVNG.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Sep 26, 3:21 AM CDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
321 AM CDT SUN SEP 26 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-271200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
321 AM CDT SUN SEP 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

DENSE FOG WILL FORM LATE TONIGHT ALONG RIVERS AND LAKES...LOCALLY
REDUCING VISIBILITY BELOW ONE QUARTER OF A MILE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

CVKING

Nearby

River Flood Warnings in Missouri, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.